Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 265, NWS Atlanta, GA

July 31, 2010Baldwin County, Hancock County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 8:08 PM EDT for Baldwin County, Hancock County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2010, 8:08 PM EDT (00:08 UTC)
Expired
Jul 31, 2010, 9:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Hancock County, GA

The radar

The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 8:26 PM EDTTSTM WND DMGShoulderbone, GAEMERGENCY MANAGER REPORTS SEVERAL POWER LINES DOWN ACROSS THE COUNTY. EVENTS SPANNED A PERIOD OF TIME FROM 826 PM TO 845 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:31 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1820 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS52 KFFC 010008
SVRFFC
GAC009-141-010100-
/O.NEW.KFFC.SV.W.0265.100801T0008Z-100801T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN CENTRAL GEORGIA
  HANCOCK COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  10 MILES NORTHWEST OF SPARTA TO 12 MILES NORTH OF MILLEDGEVILLE TO
  12 MILES NORTHWEST OF MILLEDGEVILLE...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHOULDERBONE...MERIWETHER...BROWNS CROSSING...SPRINGFIELD...
  DEVEREUX...POWELTON...ALLENWOOD...UNDERWOOD...HARDWICK...
  CULVERTON...PANCRAS...SCOTTSBORO...BEULAH...MAYFIELD...LINTON AND
  SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3319 8286 3312 8292 3308 8305 3299 8304
      3294 8307 3301 8313 3296 8317 3297 8323
      3304 8340 3318 8342 3319 8328 3326 8325
      3331 8314 3335 8315 3347 8301 3345 8298
      3345 8285 3342 8282 3324 8275
TIME...MOT...LOC 0008Z 298DEG 26KT 3336 8308 3324 8322
          3315 8338

$$
1 follow-up statement
368 
WWUS52 KFFC 010043
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT SAT JUL 31 2010

GAC009-141-010100-
/O.CON.KFFC.SV.W.0265.000000T0000Z-100801T0100Z/
BALDWIN GA-HANCOCK GA-
843 PM EDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR HANCOCK AND BALDWIN COUNTIES...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CULVERTON TO LINTON TO HARDWICK...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING 
IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3319 8286 3312 8292 3308 8305 3299 8304
      3294 8307 3301 8313 3296 8317 3297 8323
      3304 8340 3318 8342 3319 8328 3326 8325
      3331 8314 3335 8315 3347 8301 3345 8298
      3345 8285 3342 8282 3324 8275
TIME...MOT...LOC 0041Z 298DEG 26KT 3325 8283 3313 8297
          3304 8313

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:45 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 31, 7:45 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT JUL 31 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
DOMINATING RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL DRIFT EVER
SO SLOWLY EASTWARD THIS WEEKEND AND TAKE UP RESIDENCE OVER THE
MISSISSIPPI VALLEY FOR THE ENTIRE WEEK.  TO THE EAST OF THAT LARGE
HIGH...NORTHWEST FLOW WILL ALLOW A MINOR IMPULSE TO SLIDE INTO
NORTHERN GEORGIA TODAY AND TOONIGHT...BUT WITH HEIGHTS INCREASING
EACH DAY...PRECIP CHANCES CORRESPONDINGLY DECREASE.  HIGH HEAT AND
HUMIDITY WILL PERSIST THROUGH AT LEAST THE EARLY PART OF THE
WEEK...SO WILL CONTINUE HEAT ADVISORY AND HIGH HEAT WARNING INTO
MONDAY.  WILL ADJUST THE AREAS OF EACH...HOWEVER...TO REFLECT THE
SLIGHTLY COOLER TEMPS.  ADVISORY AND WARNING AREAS WILL BOTH BE
SHIFTED SOUTH BY A COUPLE ROWS OF COUNTIES.

MAV POPS FOR AFTERNOON CONVECTION ARE BELOW 10 PERCENT SUNDAY AND
MONDAY.  GIVEN THE HIGH HUMIDITY AND TEMPS CANNOT RULE OUT ISOLATED
CONVECTION EACH AFTERNOON AND EARLY EVENING...SO WILL BUMP THOSE
POPS UP A BIT.  OTHERWISE...PERSISTENCE IS THE EXPECTATION AND
CONFIDENCE IS HIGH.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
WILL NOT HAVE TO MAKE MUCH ADJUSTMENT TO THE EXTENDED PORTIONS...AS
THE STATIC PATTERN CONTINUES.  TEMPS LOOK LIKE THEY WILL GRADUALLY
CLIMB AGAIN BY MID-WEEK...SO HEAT ADVISORY AND WARNING AREAS WILL
LIKELY SHIFT NORTH AGAIN.  AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE PICTURE EACH DAY THROUGH SATURDAY.

MODELS RADICALLY DIFFERENT ON TOPICAL ACTIVITY.  NOT BITING ON GFS'S
TROPICAL SYSTEM ENTERING THE CARIBBEAN BY SATURDAY.  ECMWF HAS NO
SUCH FEATURE AND CANADIAN TAKES ITS VERSION OF IT WELL INTO THE
ATLANTIC.

&&

.AVIATION...
00Z TAF DISCUSSION...
BULK OF CONVECTION HAS MOVED SOUTH AND EAST OF ATL/AHN AREAS. SOME
THUNDERSTORMS STILL ACROSS MIDDLE TN...BUT TREND HAS BEEN TO WEAKEN
AS THEY MOVE SOUTHEAST. HAVE REMOVED MENTION OF THUNDER AFTER
01Z...BUT WILL CONTINUE TO WATCH. VFR UNTIL AROUND 09Z WITH IFR
STRATUS DEVELOPING...THEN LIFTING TO MVFR AFTER 13Z. VISIBILITY
UNRESTRICTED UNTIL AFTER 06Z WITH AREAS OF 3 TO 5SM IN FOG AND HAZE
UNTIL 14Z. WINDS LIGHT AND VARIABLE OVERNIGHT...WITH NORTHEAST 5KT
OR LESS 09Z TO 14Z...THEN BECOMING NORTHWEST FOR THE REMAINDER OF
THE DAY.

//ATL...CONFIDENCE...MODERATE ON ALL ELEMENTS.

&&

41

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  97  75  96  74 /  60  20  20  20  10
ATLANTA         75  96  76  95  78 /  30  20  20  10  10
BLAIRSVILLE     69  93  70  89  69 /  50  30  20  20  10
CARTERSVILLE    69  98  70  97  72 /  40  30  20  20  10
COLUMBUS        78 102  79  98  79 /  20  20  20  10  10
GAINESVILLE     74  94  75  93  75 /  50  30  20  20  10
MACON           74  99  76  98  75 /  50  20  20  20  10
ROME            71  99  71  99  72 /  30  30  20  20  10
PEACHTREE CITY  70  95  72  96  72 /  30  20  20  10  10
VIDALIA         78  98  77  95  78 /  30  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...
GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER...
MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...
PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES...
WILKINSON.

SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
DADE...DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HENRY...JACKSON...JASPER...JEFFERSON...
JOHNSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...
WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...
WILKES...WILKINSON.

&&

27
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SAT JUL 31 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL
OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER
LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT
TONIGHT.

.OTHER HAZARDS...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL
GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND
PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY
STATEMENTS FOR ADDITIONAL DETAILS.

.DISCUSSION...
INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY
AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES
CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY
INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH
GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD
RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH
A FEW STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT
LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON OR EVENING.

In the hours before

Local storm report, Jul 31, 7:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 E MONROE              33.79N 83.63W
07/31/2010                   WALTON             GA   COUNTY OFFICIAL

            MANY TREES DOWN IN EASTERN SIDE OF COUNTY.

&&

LPR
Special weather statement, Jul 31, 7:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT JUL 31 2010

GAZ061-312345-
719 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN HANCOCK COUNTY UNTIL 745 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWELTON...MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jul 31, 7:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT SAT JUL 31 2010

GAZ059-060-010030-
733 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND 40 MPH WINDS IN PUTNAM AND JASPER COUNTIES UNTIL 830
PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO NORTHERN PUTNAM AND NORTHEASTERN
JASPER COUNTY.  THESE THUNDERSTORMS EXTEND FROM SHADY DALE...TO
GREENSBORO...AND ARE MOVING SOUTHEAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jul 31, 7:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SAT JUL 31 2010

GAZ061-010015-
742 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN HANCOCK COUNTY UNTIL 815 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CULVERTON TO POWELTON...MOVING SOUTHEAST
AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 10
PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR
OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON
THESE STORMS.

19
Local storm report, Jul 31, 7:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MADISON                 33.60N 83.47W
07/31/2010                   MORGAN             GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN COUNTYWIDE.

&&

LPR
Special weather statement, Jul 31, 7:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT SAT JUL 31 2010

GAZ038-050-051-061-062-010100-
759 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING...WIND GUSTS
TO 40 MPH...AND VERY HEAVY RAIN IN
HANCOCK...WARREN...TALIAFERRO...GREENE AND SOUTHERN OGLETHORPE
COUNTIES UNTIL 900 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LARGE AREA OF THUNDERSTORMS CONVERGING ACROSS THE INDICATED COUNTIES
FROM SOUTH OF LEXINGTON...TO GREENSBORO...BETWEEN WARRENTON AND
BARNETT...AND BETWEEN CULVERTON AND WHITE PLAINS...MOVING EAST AT 15
MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

IN ADDITION...THE STRONGER STORMS WILL PRODUCE WIND GUSTS OF 40 TO
45 MPH...WHICH MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT POWER
LINES.

VERY HEAVY RAIN IS OCCURRING WITH THESE SLOW MOVING THUNDERSTORMS.
PONDING OF WATER ON ROADWAYS IS LIKELY. FLOODING WILL BE POSSIBLE IN
LOW-LYING AND NORMALLY FLOOD PRONE AREAS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:02 PM EDTSevere Thunderstorm WarningFFCWarren43 min
Jul 31, 8:29 PM EDTSevere Thunderstorm WarningFFCSumter31 min
Jul 31, 8:50 PM EDTSevere Thunderstorm WarningFFCWashington55 min
Aug 1, 3:09 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson51 min
Aug 1, 3:51 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Newton, Rockdale, Walton39 min
Aug 1, 3:59 PM EDTHeat AdvisoryFFCBaldwin, Bartow, Bibb, Butts, Carroll, Catoosa and 37 more4 days
Aug 1, 4:30 PM EDTSevere Thunderstorm WarningFFCNewton, Walton34 min
Aug 1, 5:56 PM EDTSevere Thunderstorm WarningFFCDawson34 min
Aug 1, 6:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.